Alert archive / Florida / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 8, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 22, 2010, 3:09 AM CST for Escambia County, Santa Rosa County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2010, 3:09 AM CST (09:09 UTC)
- Expired
- Feb 22, 2010, 3:45 AM CST
- In force
- 36 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Escambia County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 114 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.2 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
886
WUUS54 KMOB 220909
SVRMOB
FLC033-113-220945-
/O.NEW.KMOB.SV.W.0008.100222T0909Z-100222T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
309 AM CST MON FEB 22 2010
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
SOUTHEASTERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA...
THIS INCLUDES THE CITY OF NAVARRE...
* UNTIL 345 AM CST
* AT 307 AM CST...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS OVER 60 MPH. THIS STORM WAS 3 MILES SOUTHEAST OF GULF
BREEZE...OR ABOUT 6 MILES SOUTH OF PENSACOLA...AND MOVING NORTHEAST
AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ORIOLE BEACH BY 315 AM CST...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3038 8730 3043 8717 3038 8725 3034 8726
3035 8719 3037 8722 3041 8710 3042 8700
3046 8693 3050 8699 3056 8685 3040 8679
3038 8680 3031 8727
TIME...MOT...LOC 0909Z 246DEG 37KT 3034 8715
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 9:50 PM CST, 5 hours 19 minutes earlier.
Area forecast discussion, Feb 21, 9:50 PM CST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE.... NATIONAL WEATHER SERVICE MOBILE AL 950 PM CST SUN FEB 21 2010 .AVIATION...(00Z ISSUANCE)...CONTINUED WITH LOWERING CEILINGS THROUGH TONIGHT AND MONDAY MORNING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE EAST ACROSS THE REGION MOSTLY AFTER MIDNIGHT TONIGHT... AFFECTING INLAND AREAS OF SE MS...COASTAL AREAS OF SW AL AND MUCH OF NWFL...INCLUDING ALL TERMINAL SITES IN THE FORECAST AREA. STORMS MOVE EAST OF THE REGION AFTER SUNRISE MONDAY. EE/32 && .SHORT TERM...WENT AHEAD AND UPDATED HWO PRODUCT FOR TONIGHT MENTIONING STRONG TO SEVERE THUNDERSTORMS POSSIBLE LATER TONIGHT. WITH DECENT LAPSE RATES NOTED JUST UPSTREAM FROM 00Z UPPER AIR ANALYSIS AND A WEAK WARM FRONTAL BOUNDARY LINGER NEAR OF JUST INLAND ALONG THE AL AND MS COAST LATER TONIGHT BELIEVE WILL SEE SOME STRONG TO POSSIBLY SEVERE THUNDERSTORMS OVER SE MS LATER THIS EVENING THEN MOVING INTO PARTS OF SW AL AND NWFL AFTER MIDNIGHT. THE BEST COVERAGE OF THE STRONGER THUNDERSTORMS LOOKS TO BE NEAR OF ALONG A LINE STRETCHING FROM STONE CO MS TO COVINGTON CO IN AL BETWEEN 06Z AND 12Z THIS MORNING. THANKS SPC FOR THE COORDINATION. EE/32 *****PREVIOUS DISCUSSION***** .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...A WARM FRONT WILL BE LIFTING NORTH ACROSS THE FCST AREA THIS EVENING...WITH A SOUTHEASTERLY WIND...MILD TEMPERATURES AND ISOLATED SHOWERS AND STORMS. AS A COLD FRONT APPROACHES FROM THE WEST AFTER MIDNIGHT... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE... BECOMING LIKELY LATE TONIGHT THROUGH AROUND MIDDAY MONDAY. NO WIDESPREAD SEVERE STORMS ARE EXPECTED...BUT A FEW ISOLATED STRONG STORMS COULD BE POSSIBLE NEAR THE COAST LATE TONIGHT OR EARLY MONDAY WHERE THE BETTER INSTABILITIES WILL OCCUR. MOST OF OUR WEATHER MODELS MOVE THE FRONT ON TO THE EAST OF THE FCST AREA BY AROUND MIDDAY MONDAY...WITH SHOWERS AND STORMS ENDING FROM WEST TO EAST. A DRIER AIR MASS WILL MOVE OVER THE AREA MONDAY NIGHT INTO TUESDAY...AS AN UPPER LEVEL DISTURBANCE BEGINS TO MOVE INTO THE REGION FROM THE WEST ON TUESDAY NIGHT. 12/DS && .LONG TERM (WEDNESDAY THROUGH SUNDAY)...THE UPPER LEVEL SYSTEM IS EXPECTED TO BE PASSING OVER THE FCST AREA BY EARLY WEDNESDAY THROUGH AT LEAST MIDDAY WEDNESDAY...WITH SURFACE LOW PRESSURE WELL TO THE SOUTH OVER THE FAR SOUTHERN GULF OF MEXICO. THESE FEATURES WILL BRING ANOTHER MOISTURE SURGE ACROSS THE AREA...WITH ANOTHER CHANCE OF PRECIPITATION TUESDAY NIGHT INTO WEDNESDAY. WHILE OVERNIGHT TEMPS WILL BE CONSIDERABLY COLDER ONCE AGAIN BY TUESDAY NIGHT...MOISTURE/PCPN APPEARS TO BE MOVING OUT OF THE REGION TO THE EAST JUST AS THE COLDER AIRMASS MOVES IN FROM THE WEST...SO FOR NOW NO WINTRY WEATHER CONCERNS OF NOTE. GETS QUITE A BIT COLDER AGAIN...ESPECIALLY MIN TEMPS WED NIGHT AND THU NIGHT...WITH LOWS INTERIOR SECTIONS AGAIN IN THE MID/UPPER 20S AND LOW/MID 30S CLOSER TO THE COAST. WARMING SLIGHTLY INTO NEXT WEEKEND...BUT STILL SLIGHTLY BELOW THE NORMS OF LOW/MID 40S MINS AND MID 60 MAXS. 12/DS && .AVIATION (18Z/00Z ISSUANCES)...CLOUDS CONTINUE TO INCREASE AHEAD OF A COLD FRONT. CEILINGS WILL CONTINUE TO LOWER THROUGH THE AFTERNOON AND TONIGHT WITH RAIN BECOMING LIKELY AFTER MIDNIGHT AND CONTINUING INTO THE MORNING HOURS ON MONDAY. 13/JC && .MARINE...A MODERATE SOUTHERLY FLOW WILL CONTINUE THROUGH THIS EVENING AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE MARINE AREA ON MONDAY MORNING. A MODERATE NORTHERLY FLOW WILL FOLLOW IN THE WAKE OF THE COLD FRONT AND BECOMES STRONG ON WEDNESDAY AS AN AREA OF LOW PRESSURE MOVES ACROSS THE FAR SOUTHERN GULF. NORTHERLY FLOW DECREASES LATE IN THE WEEK AS HIGH PRESSURE BUILDS ACROSS THE NORTH CENTRAL GULF. 13/JC && .FIRE WEATHER...A SYSTEM MOVING OUT OF THE SOUTHERN PLAINS TOWARD THE SOUTHEASTERN STATES THIS AFTERNOON...WILL MOVE INTO THE REGION TONIGHT...WITH INCREASING MOISTURE LEVELS AND SOUTHERLY FLOW OUT AHEAD. CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS WILL INCREASE ACROSS THE AREA IN ADVANCE OF THIS SYSTEM. THE ASSOCIATED COLD FRONT IS EXPECTED TO MOVE WEST TO EAST ACROSS OUR REGION LATE TONIGHT THROUGH ABOUT MIDDAY ON MONDAY. A DRIER AIR MASS WILL MOVE OVER THE AREA MONDAY NIGHT INTO TUESDAY...WITH RELATIVE HUMIDITY VALUES FALLING 34 TO 29 PERCENT RANGE UNDER A LIGHT NORTHERLY FLOW ON TUESDAY AFTERNOON. AN UPPER LEVEL SYSTEM IS STILL EXPECTED TO PASS OVER THE AREA LATE TUESDAY NIGHT AND WEDNESDAY...WITH SURFACE LOW PRESSURE WELL TO THE SOUTH OVER THE FAR SOUTHERN GULF OF MEXICO. THESE FEATURES WILL BRING ANOTHER MOISTURE SURGE ACROSS THE AREA...WITH ANOTHER CHANCE OF PRECIPITATION TUESDAY NIGHT INTO WEDNESDAY. WITH THE MIXING LAYER FLOW GENERALLY NORTHERLY AND DRY BEFORE AND DURING THIS ROUND OF RAIN...PRECIPITATION AMOUNTS SHOULD BE RATHER LIMITED. A COLDER...DRY AIR MASS WILL MOVE OVER THE AREA BEHIND THIS SYSTEM FOR THURSDAY AND FRIDAY. 12/DS && .PRELIMINARY POINT TEMPS/POPS... MOBILE 54 68 42 58 / 80 50 10 10 PENSACOLA 55 69 46 61 / 60 60 10 10 DESTIN 56 67 47 62 / 50 70 10 10 EVERGREEN 52 66 42 61 / 80 50 10 10 WAYNESBORO 48 63 38 58 / 90 20 10 10 CAMDEN 48 64 38 59 / 80 40 10 10 CRESTVIEW 53 69 43 63 / 50 60 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Feb 21, 7:30 PM CST, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 730 PM CST SUN FEB 21 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-221200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 730 PM CST SUN FEB 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BECOME BETTER DEVELOPED OVER SOUTHEAST MISSISSIPPI LATE THIS EVENING...MOVING ACROSS MOST PARTS OF SOUTHWEST ALABAMA AND NORTHWEST AFTER MIDNIGHT. SHOWERS AND THUNDERSTORMS WILL MOVE QUICKLY EAST ACROSS THE FORECAST AREA LATER TONIGHT...THEN MOVE EAST OF THE AREA BY EARLY MONDAY MORNING. LATEST UPPER AIR DATA JUST UPSTREAM TO THE WEST ALONG WITH A SLOWLY MOVING WARM FRONT MOVING INLAND ACROSS MUCH OF THE CENTRAL GULF COAST REGION SUGGEST A FEW THUNDERSTORMS WILL BE STRONG TO POSSIBLY SEVERE LATER TONIGHT. AT THIS TIME LATEST MODEL GUIDANCE SUGGESTS THE BEST COVERAGE FOR STRONG TO POSSIBLE SEVERE THUNDERSTORMS WILL BE NEAR OR ALONG A LINE STRETCHING FROM WIGGINS MISSISSIPPI TO ANDALUSIA ALABAMA. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS LATER TONIGHT. STAY TUNED FOR FURTHER UPDATES AND POSSIBLE WATCHES LATER TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE LIKELY OVER THE MARINE AREA TUESDAY THROUGH THURSDAY DUE TO A STRONG OFFSHORE FLOW DEVELOPING IN THE WAKE OF COLD FRONT ON TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR SEVERE WEATHER MAY BE REQUIRED LATER TONIGHT.
In the hours before
Special weather statement, Feb 21, 10:21 PM CST, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1021 PM CST SUN FEB 21 2010 ALZ051-053-220500- CLARKE-CHOCTAW- INCLUDING THE CITIES OF...BUTLER... 1021 PM CST SUN FEB 21 2010 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLARKE AND CHOCTAW COUNTIES... AT 1017 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 8 MILES NORTHWEST OF CYRIL TO 8 MILES WEST OF EVANSBORO...MOVING EAST AT 40 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... CYRIL...YANTLEY...PUSHMATAHA...BUTLER...WATER VALLEY...ROCK SPRINGS...HALSELL AND TOXEY THROUGH 1100 PM CST. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.
Special weather statement, Feb 22, 2:55 AM CST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 255 AM CST MON FEB 22 2010 FLZ002-004-006-220945- COASTAL OKALOOSA-COASTAL ESCAMBIA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...NAVARRE AND PENSACOLA... 255 AM CST MON FEB 22 2010 ...A STRONG THUNDERSTORM WILL AFFECT OKALOOSA...ESCAMBIA AND SANTA ROSA COUNTIES... AT 254 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF JOHNSONS BEACH...MOVING NORTHEAST AT 45 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... PENSACOLA NAVAL BASE...GULF BREEZE...WARRINGTON...EAST PENSACOLA HEIGHTS...PENSACOLA AND ORIOLE BEACH THROUGH 345 AM CST. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Nearby
Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.